Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Las Vegas, NV

July 25, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2007, 4:15 PM MST for Mohave County, Arizona. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 4:15 PM MST (23:15 UTC)
Expired
Jul 25, 2007, 5:45 PM MST
In force
90 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:30 PM MSTFLASH FLOODGolden Valley, AZROADS CLOSED DUE TO DEBRIS BEING WASHED ACROSS THEM INCLUDE CHINO RD EAST OF MCNEAL RD AND VERDE RD AT REDWALL DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 252315
FFWVEF
AZC015-260045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 PM MST WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 545 PM MST.

* AT 404 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN TEN MILES NORTH AND 
SOUTH OF HIGHWAY 68 JUST TO THE WEST OF GOLDEN VALLEY. ONE MOHAVE 
COUNTY ALERT GAGE AT WILLOW SPRING HAS RECEIVED IN EXCESS OF TWO 
INCHES OF RAINFALL SINCE 3 PM MST AND UNION PASS HAS RECEIVED ONE 
INCH OF RAINFALL IN THE SAME TIME PERIOD.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
WASHES.

LAT...LON 3503 11455 3514 11425 3542 11434 3545 11463
      3536 11459 3524 11456

$$
SC
2 follow-up statements
000
WGUS75 KVEF 260020
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
517 PM PDT WED JUL 25 2007

AZC015-260045-
MOHAVE AZ-
517 PM MST WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR WEST
CENTRAL MOHAVE COUNTY...

AT 508 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE 
HEAVIEST RAINS HAVE ENDED IN THE VICINITY OF HIGHWAY 66 AND HIGHWAY 
68...INCLUDING OATMAN. HOWEVER...FLOODING FROM RUNOFF SHOULD 
CONTINUE THROUGH 545 PM. MINOR FLOODING WAS REPORTED IN OATMAN ALONG 
WITH WIND GUSTS TO 40 MPH.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE
THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3503 11455 3514 11425 3542 11434 3545 11463
      3536 11459 3524 11456

$$
SC
000
WGUS75 KVEF 260050
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
544 PM PDT WED JUL 25 2007

AZC015-260054-
MOHAVE AZ-
544 PM MST WED JUL 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR WEST 
CENTRAL MOHAVE COUNTY...

THE THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN THAT PRODUCED FLASH 
FLOODING IN THE COLORADO RIVER VALLEY BETWEEN COTTONWOOD COVE AND 
THE MOHAVE VALLEY HAVE DISSIPATED. AUTOMATED GAGES INDICATE LESS 
THAN A TENTH OF AN INCH HAS FALLEN OVER THE AREA IN THE PAST 30 
MINUTES. THERE WILL LIKELY CONTINUE TO BE AREAS OF STANDING WATER IN 
LOW LYING AREA OR POORLY DRAINED AREAS THROUGH THE EVENING HOURS.   


LAT...LON 3503 11455 3514 11425 3542 11434 3545 11463
      3536 11459 3524 11456

$$

PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT WED JUL 25 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING
WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE
ALOFT MOVES IN FROM THE EAST.
&&

.SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF
CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD
WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN
SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT
THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO
THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS
ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN
PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE
HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE
ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE
TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH
IN PLACE THROUGH 9PM THIS EVENING.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.
AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER
THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING
MOISTURE TO WORK WITH EACH DAY.  THIS WILL YIELD SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE.  REALLY DON/T SEE A
TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER.  FEEL THE
STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE
BASED ON THE DOMINATE WIND DIRECTION.

NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN
ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE.
REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO
CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

&&
.AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY.  COVERAGE WILL STILL
BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT
ITSELF.  AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE
THE UNCERTAINTY.  THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO
THE EAST OF LAS VEGAS VALLEY.  ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF
THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER
THAT WILL MOVE BACK OVER THE AREA.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A
BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN
CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY.
OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE.
WILL USE VICINITY FOR VGT...DRA...AND DAG.  THE LEAST CHANCE FOR
THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT
TAF.  THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE
DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE
WEATHER PATTERN.
&&

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022.
.AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36.
.CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527.
&&

GORELOW/81

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM MST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1122 AM PDT WED JUL 25 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-260930-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND
SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL
BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME
EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

81

In the hours before

Local storm report, Jul 25, 2:18 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      NEW KINGMAN-BUTLER      35.26N 114.03W
07/25/2007                   MOHAVE             AZ   TRAINED SPOTTER

            ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
            RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.

&&

81
Local storm report, Jul 25, 3:57 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 PM PDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      NEEDLES                 34.81N 114.61W
07/25/2007                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            WATER OVER THE ROAD I40 FROM NEEDLES TO LAUGHLIN. WASHES
            ALONG US HWY 95 N AND S RUNNING HIGH.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:13 PM MSTFlash Flood WarningVEFMohave2 hr
Jul 25, 9:56 AM MSTFlash Flood WatchVEFMohave11 hr
Jul 25, 1:04 PM MSTFlash Flood WarningVEFMohave116 min
Jul 25, 1:37 PM MSTFlash Flood WarningVEFMohave113 min
Jul 25, 2:41 PM MSTFlash Flood WarningVEFMohave94 min
Jul 25, 3:13 PM MSTFlash Flood WarningVEFMohave92 min
Jul 25, 3:34 PM MSTSevere Thunderstorm WarningVEFMohave28 min
Jul 25, 3:53 PM MSTSevere Thunderstorm WarningVEFMohave67 min
Jul 25, 4:24 PM MSTSevere Thunderstorm WarningVEFMohave51 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.